Alert archive / Mississippi / Tornado Warnings in 2003
Tornado Warning 189, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 18, 2003, 10:29 AM CST for Lauderdale County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 10:29 AM CST (16:29 UTC)
- Expired
- Nov 18, 2003, 11:30 AM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lauderdale County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 6:55 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 181629
TORJAN
MSC075-181730-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CST TUE NOV 18 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 1130 AM CST
* AT 1029 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 16 MILES SOUTHWEST OF MERIDIAN...OR ABOUT 10 MILES
NORTHWEST OF QUITMAN...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO...
BE NEAR MERIDIAN AT 1045 AM CST
BE NEAR WHYNOT...MARION AT 1050 AM CST
LAT...LON 3238 8873 3244 8865 3230 8846 3227 8852
3223 8890
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 18, 9:00 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 18, 9:00 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO INCLUDE WIND ADVISORY NATIONAL WEATHER SERVICE JACKSON MS 900 AM CST TUE NOV 18 2003 .UPDATED...WILL UPDATE THE ZONES AND GRIDS TO REMOVE SEVERE WORDING. 00Z SOUNDING...MSAS LIS AND RUC DATA SHOW STABLE AIR OVER THE AREA. EXPECT LINE OF SHOWERS AND A FEW THUNDERSTORMS TO CONTINUE TO DISSIPATE AS IT MOVES EAST. WILL CONTINUE CHANCE POPS NORTH...WITH THE MAIN AREA OF RAIN STILL MOVING THROUGH. DECIDED TO REMOVE POPS FOR THE SOUTHWEST AND LOWER POPS TO SLIGHT CHANCE OVER THE SOUTHEAST. WINDS WILL CONTINUE TO PICK UP OVERNIGHT...AN UPDATE TO THE WIND ADVISORY WILL ALSO BE OUT SHORTLY. MAY TWEAK TEMPS A LITTLE...OTHERWISE THE FORECAST IS OK. && .JAN WATCHES/WARNING/ADVISORIES... MS...WIND ADVISORY TONIGHT AND WEDNESDAY...MSZ018-019- 025>027-034>036-040>043-047>049-053-054-059>062- LA...WIND ADVISORY TONIGHT AND WEDNESDAY ALL ZONES AR...WIND ADVISORY TONIGHT AND WEDNESDAY ALL ZONES &&
Hazardous weather outlook, Nov 18, 6:10 AM CST, 4 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191210- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0610 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SQUALL LINE WITH POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES WILL HEAD ACROSS MISSISSIPPI AND MOVE TO THE ALABAMA BORDER BY EARLY THIS AFTERNOON. THE THREAT FOR WIDESPREAD AND POSSIBLY SIGNIFICANT DAMAGING WIND GUSTS WILL INCREASE WITH DIURNAL HEATING ACROSS THE EASTERN PART OF MISSISSIPPI. IN ADDITION...A DEEP UPPER LOW WILL DEVELOP OVER THE ARK-LA-TEX THIS AFTERNOON. THE POCKET OF COLD AIR ALOFT WILL RESULT IN RATHER FAVORABLE CONDITIONS FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON AND EVENING OVER SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THE THREAT OF LARGE HAIL WILL BE GREATEST ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO GREENVILLE TO GRENADA MISSISSIPPI. ...FLOODING... ONE TO TWO INCHES OF RAIN IS EXPECTED ACROSS MUCH OF THE AREA THIS MORNING...WITH THE RAIN ENDING FROM WEST TO EAST BY THE MIDDAY AND EARLY AFTERNOON HOURS. LOCAL TRAINING OF HEAVY THUNDERSTORMS AND TOTALS OF TWO TO FOUR INCHES ARE POSSIBLE TODAY GENERALLY SOUTH OF INTERSTATE 20. FLOODING OF LOW LYING AREAS...CREEKS...AND STREAMS IS POSSIBLE. PONDING OF WATER ON ROADWAYS WILL BE A PROBLEM...ESPECIALLY DURING THE MORNING COMMUTE IN THE INTERSTATE 55 CORRIDOR. ...NON PRECIPITATION... GUSTY SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL CONTINUE THIS MORNING AHEAD OF THE SQUALL LINE. ABOUT AN HOUR AFTER THE SQUALL LINE PASSES...THE WINDS WILL DIMINISH AS THEY SHIFT TO WESTERLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... A STRONG COLD FRONT WILL SWEEP ACROSS THE ARKLAMISS REGION SUNDAY NIGHT. ALTHOUGH STRONG VERTICAL WIND SHEAR WOULD SUPPORT SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF TORNADOES WITH THIS SYSTEM...THE RETURN OF GULF MOISTURE MAY BE TOO LIMITED TO RESULT IN SUFFICIENT INSTABILITY FOR SEVERE THUNDERSTORMS. HOWEVER...ANY INCREASE IN AVAILABLE MOISTURE WOULD RESULT IN A SIGNIFICANT SEVERE WEATHER OUTBREAK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL BE NEEDED THIS MORNING IN THE INTERSTATE 55 CORRIDOR AND UNTIL THE EARLY AFTERNOON ALONG THE INTERSTATE 59 REGION. SPOTTERS MAY BE NEEDED AGAIN THIS AFTERNOON AND EARLY THIS EVENING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 18, 9:36 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM NEWTON MS WIND DAMAGE
11/18/03 NEWTON A FEW TREES DOWN.
REPORTED BY NEWTON COUNTY
SHERIFFS OFFICE.Local storm report, Nov 18, 9:48 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM CONEHATTA MS WIND DAMAGE
11/18/03 NEWTON A FEW TREES DOWN.
REPORTED BY NEWTON COUNTY
EMA.Local storm report, Nov 18, 9:54 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
954 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM 1SW RALEIGH MS WIND DAMAGE
11/18/03 SMITH NUMEROUS TREES DOWN.
MOBILE HOME DESTROYED.
ROOF/HOUSE DAMAGED.
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Nov 18, 10:12 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM WISNER LA WIND DAMAGE
11/18/03 FRANKLIN LA MOBILE HOME DESTROYED.
MOBLIE HOME DAMAGED.
BUSINESS BUILDING
DESTROYED. ROOF DAMAGED.
NUMEROUS TREES DOWN.
REPORTED BY FRANKLIN LA
COUNTY EMA.Local storm report, Nov 18, 10:16 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM MEEHAN MS WIND DAMAGE
11/18/03 LAUDERDALE A FEW TREES DOWN.
REPORTED BY LAUDERDALE
COUNTY EMA.Local storm report, Nov 18, 10:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1048 AM ROSE HILL MS WIND DAMAGE
11/18/03 JASPER TWO TREES DOWN. REPORTED
BY JASPER COUNTY SHERIFFS
OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:12 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| Nov 18, 5:00 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 60 min |
| Nov 18, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Jefferson, Warren | 31 min |
| Nov 18, 5:16 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 59 min |
| Nov 18, 5:28 AM CST | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 47 min |
| Nov 18, 5:32 AM CST | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 43 min |
| Nov 18, 6:05 AM CST | Tornado Warning | JAN | Humphreys | 45 min |
| Nov 18, 6:14 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 61 min |
| Nov 18, 6:27 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 23 min |
| Nov 18, 6:34 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 61 min |
| Nov 18, 6:40 AM CST | Tornado Warning | JAN | Leflore | 45 min |
| Nov 18, 7:04 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 46 min |
| Nov 18, 7:15 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 60 min |
| Nov 18, 7:17 AM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 58 min |
| Nov 18, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 45 min |
| Nov 18, 8:25 AM CST | Tornado Warning | JAN | Simpson, Smith | 45 min |
| Nov 18, 8:28 AM CST | Tornado Warning | JAN | Simpson, Smith | 42 min |
| Nov 18, 8:32 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 18 min |
| Nov 18, 8:39 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 26 min |
| Nov 18, 8:44 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 46 min |
| Nov 18, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Marion | 61 min |
| Nov 18, 8:50 AM CST | Severe Thunderstorm Warning | JAN | Webster | 30 min |
| Nov 18, 8:51 AM CST | Tornado Warning | JAN | Jasper, Newton, Scott | 59 min |
| Nov 18, 8:54 AM CST | Severe Thunderstorm Warning | JAN | Covington | 61 min |
| Nov 18, 9:01 AM CST | Severe Thunderstorm Warning | JAN | Clay | 49 min |
| Nov 18, 9:02 AM CST | Tornado Warning | JAN | Marion | 58 min |
| Nov 18, 9:07 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| Nov 18, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 29 min |
| Nov 18, 9:12 AM CST | Severe Thunderstorm Warning | JAN | Jones | 58 min |
| Nov 18, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 58 min |
| Nov 18, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Nov 18, 9:33 AM CST | Tornado Warning | JAN | Kemper, Lauderdale | 57 min |
| Nov 18, 9:38 AM CST | Tornado Warning | JAN | Forrest, Lamar | 62 min |
| Nov 18, 9:41 AM CST | Tornado Warning | JAN | Covington, Jones | 59 min |
| Nov 18, 9:46 AM CST | Severe Thunderstorm Warning | JAN | Clay | 44 min |
| Nov 18, 9:51 AM CST | Tornado Warning | JAN | Clarke, Jasper, Newton | 59 min |
| Nov 18, 9:55 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Nov 18, 10:04 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Nov 18, 10:36 AM CST | Tornado Warning | JAN | Lowndes, Noxubee | 24 min |
| Nov 18, 10:38 AM CST | Tornado Warning | JAN | Forrest | 62 min |
| Nov 18, 10:41 AM CST | Tornado Warning | JAN | Jones | 59 min |
| Nov 18, 10:50 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
Nearby
Tornado Warnings in Mississippi, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.